Georgia, 2004

Heavy Rain in Georgia, June 14, 2004

June 14, 2004 · NWS FFC · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 14, 9:15 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 14, 9:15 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EDT MON JUN 14 2004

.UPDATED...COMPLEX SITUATION SETTING UP LATER TODAY AND TONIGHT.
UPPER LEVEL LOW IN WESTERN GULF WITH RIDGE OFF THE EAST COAST. IN
BETWEEN...THERE IS A PLUME OF TROPICAL MOISTURE. LARGE SCALE
FEATURES OF MODELS SIMILAR...BUT DETAILS OF MOISTURE FIELDS ARE VERY
DIFFERENT. KNOWING ETA WEAKNESS OF HANDLING OF MOISTURE
FIELDS...HAVE THROWN THIS MODEL OUT. PREFER BLEND OF RUC/UKMET/GFS
MOISTURE FIELDS BASED ON WATER VAPOR LOOP AND MODEL STRENGTHS.
APPEARS UPPER LEVEL DISTURBANCE IN NE GULF WILL STREAM NORTH LATER
THIS AFTERNOON AND TONIGHT. MOISTURE FIELDS OF LOW LEVEL MOISTURE
CONVERGENCE...950-850 JET OF 25 TO 35 KTS...PE VALUES NEAR 2
INCHES...PW VALUES NEAR 2 INCHES...AND THETA-E RIDGE IN PLACE ALL
SUPPORT LOCALLY VERY HEAVY RAINFALL. BACK BUILDING POTENTIAL EXISTS
AS 850 WINDS ARE FASTER THAN THE 850-300 WINDS CAN EVACUATE AWAY THE
AIR. EXPECT LOCALLY HEAVY RAINFALL WITH ISOLATED RAINFALL TOTALS OF
2 TO 5 INCHES. HOWEVER...DUE TO DRY ANTECEDENT CONDITIONS...WILL
HOLD OFF ON ANY FLASH FLOOD WATCH UNTIL IT IS CLEAR WHERE AND IF WE
CAN SEE THE DETAILS OF ANY MESOSCALE SETUP TO SUPPORT A WATCH DURING
AN OVERALL DRY SPELL.  LOOKS LIKE WE NEED 3 TO 5 INCHES OF RAINFALL
TO CAUSE MANY PROBLEMS DUE TO DRY ANTECDENT CONDITIONS. FOR
NOW...WILL HANDLE WITH SPS. ONE OTHER THING NOTED THIS MORNING IS
THE NEGATIVE TILTED RIDGE. THIS IS CLASSIC FOR LOCALLY HEAVY
RAINFALL.

SEVERE POTENTIAL IS LIMITED AS UPPER AIR PROFILE MAINLY SUPPORTS
LOCALLY HEAVY RAINFALL.
&&

.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

NOEL
Hazardous weather outlook, Jun 13, 9:41 PM EST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EDT SUN JUN 13 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140800-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1041 PM EDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...SCATTERED THUNDERSTORMS POSSIBLE THE REST OF TONIGHT...

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY TONIGHT ACROSS
CENTRAL GEORGIA.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY RAIN.

.DISCUSSION...
THE ATMOSPHERE HAS STABILIZED SOMEWHAT FROM THIS AFTERNOON. CAPES
WILL REMAIN IN THE 1000 TO 2000 RANGE...HOWEVER WITH THE LOSS OF
DAYTIME HEATING...ANY THUNDERSTORMS THAT DEVELOP WILL REMAIN BELOW
SEVERE LEVELS. K INDEX VALUES IN THE LOW TO MID 40S TONIGHT INDICATE
THE POTENTIAL FOR HEAVY RAIN IN THE THUNDERSTORMS...HOWEVER THE
GROUND REMAINS DRY...AND THE THUNDERSTORMS WILL BE MOVING AT 20 MPH.
THEREFORE NO SIGNIFICANT FLOODING IS EXPECTED...HOWEVER SOME WATER
PONDING ON THE ROADS IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT.

.DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND
EVENINGS.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jun 14, 9:50 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 AM EDT MON JUN 14 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141718-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1050 AM EDT MON JUN 14 2004

...LOCALLY HEAVY RAIN POSSIBLE LATE THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE OVER THE NORTHEAST GULF OF MEXICO WILL
ROTATE OVER THE STATE LATE THIS AFTERNOON AND TONIGHT. THIS WILL
BRING A CONTINUED FLOW OF DEEP TROPICAL MOISTURE OVER THE
STATE...CREATING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL OF 2 TO 5
INCHES...WITH A FEW HIGHER TOTALS POSSIBLE.

A SLOWLY DISSIPATING OLD FRONTAL BOUNDARY OVER THE STATE WILL BE
OVERRUN BY SOUTHERLY FLOW ALOFT. THIS WILL PROVIDE A LIFTING
MECHANISM FOR THE TROPICAL MOISTURE THAT WILL CONTINUE TO FLOW OVER
THE STATE. PRECIPITABLE WATER AMOUNTS FROM THE SYSTEM ARE AROUND TWO
INCHES. ISOLATED REPORTS OF RAINFALL SUNDAY NIGHT FROM THUNDERSTORMS
WERE NEAR 5 INCHES IN GEORGIA.

ANTECEDENT RAINFALL CONDITIONS ARE RATHER DRY...ESPECIALLY SOUTHEAST
OF INTERSTATE 85. THEREFORE...IT WILL REQUIRE AT LEAST 2 TO 4 INCHES
OF RAINFALL IN A SHORT PERIOD OF TIME NORTHWEST OF I-85 TO CAUSE
FLOODING WHILE IT WILL REQUIRE AT LEAST 4 OR 5 INCHES SOUTHEAST OF
I-85 BEFORE MUCH FLOODING OCCURS.

FOR THE HEAVIEST RAINFALL AMOUNTS TO DEVELOP...THE THUNDERSTORMS
PRODUCING THEM MUST BE NEARLY STATIONARY OR MULTIPLE STORMS MUST
PASS OF A SPECIFIC LOCATION...THUS THESE STORMS ARE EXPECTED TO ONLY
EFFECT LOCALIZED POINTS VERSUS WIDESPREAD AREAS.

NORTH AND MIDDLE GEORGIA RESIDENTS ARE URGED TO REMAIN INFORMED OF
THIS LOCALLY HEAVY RAIN EVENT...BY STAYING TUNED TO NOAA WEATHER
RADIO OR LOCAL MEDIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Rockdale

When
June 14, 10:58 AM EST to 11:18 AM EST
Where
Rockdale County, Countywide
Reported by
GOVT OFFICIAL
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

The Rockdale County 911 center reported that very heavy rain had resulted in localized street flooding.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409413.